MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,4.0 STD,40MM LGTH; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,4.0 STD,40MM LGTH; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,4.0 STD,40MM LGTH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/20/2024, an inquiry was submitted by a nurse case manager via phone for a patch test kit on behalf of a patient and surgeon.The patient is experiencing severe itching on both ankles and femur where the ar-8740-40h standard compression ft, titanium, 4 mm x 40 mm, ar-8740-48h standard compression ft, titanium, 4 mm x 48 mm, and ar-8740-50h standard compression ft, titanium, 4 mm x 50 mm was implanted.They would like to know if these screws are the cause of the sensitivity the patient is experiencing.If proven, there will be an additional surgery to remove the screws.Additional information was received on 3/22/2024: material composition was requested by the nurse case manager on ar-8740-40h standard compression ft, titanium, 4 mm x 40 mm, ar-8740-48h standard compression ft, titanium, 4 mm x 48 mm, and ar-8740-50h standard compression ft, titanium, 4 mm x 50 mm that was implanted in the patient during a orif of left and right talus as well as arthroscopy with foreign body removal of left and right ankle on (b)(6) 2021.Screws were used bilaterally.The symptoms of severe itching and skin irritation have been occurring since shortly after this time and the patient has been treated topically with triamcinolone for the past 2+ years.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
COMPR FT SCRW,4.0 STD,40MM LGTH
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19107045
Report Number1220246-2024-02020
Device Sequence Number7766442
Product Code HRS
UDI-Device Identifier00888867127784
UDI-Public00888867127784
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,4.0 STD,40MM LGTH
Device Catalogue NumberAR-8740-40H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown